The growth of Görtler vortices in compressible boundary layers

P. Hall, M. Malik

Research output: Contribution to journalArticleResearchpeer-review

23 Citations (Scopus)


The linear instability of Görtler vortices in compressible boundary layers is considered. Using asymptotic methods in the high-wavenumber regime, it is shown that a growth-rate estimate can be found by solving a sequence of linear equations. The growth rate obtained in this way takes non-parallel effects into account and can be found much more easily than by ordinary differential equation eigenvalue calculations associated with parallel-flow theories.

Original languageEnglish
Pages (from-to)239-251
Number of pages13
JournalJournal of Engineering Mathematics
Issue number3
Publication statusPublished - 1 Jan 1989
Externally publishedYes

Cite this